Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


gastrointestinal problems with ratonavir & Saquinavir
Mar 4, 1997

Dr Gallant, Is there anything you know of, that can be taken or done for the gastrointestinal problems caused from ratonavir and saquinavir combo.? I am refering to the stomach cramps and extreme flatulance. I am taking 3 phaysyme tablets a day and I am still swollen and look somewhat pregnant. I cannot wear any of my clothes and it is causing a major cramp in my lifestyle ( pardon the pun ). Is there any oral medication I can take to help this problem? Perhaps altering my diet in some way. Do you reccomend any special diet for this problem?

Response from Dr. Gallant

My experience with ritonavir is that people either seem to get diarrhea or flatulence. (In other words, you either suffer yourself, or you let everyone else suffer for you.)

For some of my patients with the latter problem, simethicone (which is the ingredient in Phazyme) often helps a lot. In some cases the flatulence may be partly a result of the changes people make in their diets in order to tolerate ritonavir (larger meals with a high fat content or addition of fiber supplements, for example). You may want to experiment a little with your diet and see if there is anything you can come up with to improve your symptoms.

I would welcome input from readers who have conquered this problem. I would also add that the gastrointestinal side effects of ritonavir do tend to get better with time.

If worse comes to worse, you could get a new job, one where flatulence doesn't matter... become a forest ranger or a solo round-the-world sailor or something like that.



Previous
high temperature and protease inhibitors
Next
crixivan and kidney trouble

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement